Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 2, 2013, 2:30 PM CDT for Champaign County, Piatt County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2013, 2:30 PM CDT (19:30 UTC)
- Expired
- May 2, 2013, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
243
WUUS53 KILX 021930
SVRILX
ILC019-147-022000-
/O.NEW.KILX.SV.W.0025.130502T1930Z-130502T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT THU MAY 2 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
* UNTIL 300 PM CDT
* AT 222 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEYMOUR...
AND MOVING NORTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHAMPAIGN...URBANA...MANSFIELD...MAHOMET...LAKE OF THE WOODS...
THOMASBORO...FISHER...DEWEY AND FOOSLAND.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 219 AND 252.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 158 AND 182.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 161 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3988 8820 3997 8874 4027 8858 4028 8857
4029 8846 4034 8846 4040 8845 4040 8815
TIME...MOT...LOC 1930Z 193DEG 25KT 4012 8838
HAIL...1.00IN
WIND...60MPH
$$
KMH2 follow-up statements
962
WWUS53 KILX 021953
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT THU MAY 2 2013
ILC019-147-022000-
/O.CON.KILX.SV.W.0025.000000T0000Z-130502T2000Z/
PIATT IL-CHAMPAIGN IL-
253 PM CDT THU MAY 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHAMPAIGN AND NORTHERN PIATT COUNTIES UNTIL 300 PM CDT...
AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAHOMET...AND
MOVING NORTH AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS 2 MILES EAST
OF DE LAND IN NORTHERN PIATT COUNTY ALSO MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE OF THE WOODS...FISHER...THOMASBORO...DEWEY AND FOOSLAND.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 219 AND 252.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 158 AND 182.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 161 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3988 8820 3997 8874 4027 8858 4028 8857
4029 8846 4034 8846 4040 8845 4040 8815
TIME...MOT...LOC 1951Z 192DEG 19KT 4020 8836
HAIL...1.00IN
WIND...60MPH
$$
KMH572
WWUS53 KILX 022002
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT THU MAY 2 2013
ILC019-147-022011-
/O.EXP.KILX.SV.W.0025.000000T0000Z-130502T2000Z/
PIATT IL-CHAMPAIGN IL-
302 PM CDT THU MAY 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAMPAIGN AND NORTHERN
PIATT COUNTIES HAS EXPIRED AT 3 PM...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED IN THE WARNED AREA.
FREQUENT LIGHTNING...HEAVY RAINS AND PEA SIZE HAIL IS STILL POSSIBLE
WITH THUNDERSTORMS OVER NORTHERN PIATT COUNTY THROUGH 330 PM AS IT
MOVES NORTH AT 20 MPH.
LAT...LON 3988 8820 3997 8874 4027 8858 4028 8857
4029 8846 4034 8846 4040 8845 4040 8815
TIME...MOT...LOC 1953Z 193DEG 25KT 4028 8833
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:58 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 2, 12:58 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1258 PM CDT THU MAY 2 2013 .DISCUSSION... ISSUED 1045 AM CDT THU MAY 2 2013 A FEW MODIFICATIONS MADE TO THE FORECAST TODAY WITH THE TEMPERATURES WITH STRONG TEMP GRADIENT FROM HIGHS NEAR 60F FAR NW AT GALESBURG TO UPPER 70S TO NEAR 80F IN EASTERN IL. ISOLATED SHOWERS AND THUNDERSTORMS TO BECOME MORE SCATTERED DURING THE AFTERNOON. COLD FRONT JUST EAST OF I-55 AT LATE MORNING WAS BEEN SLOWLY PRESSING EASTWARD THIS MORNING. TEMPS RANGE FROM UPPER 50S NW OF THE IL RIVER TO THE LOW TO MID 70S EAST OF I-55 AHEAD OF THE COLD FRONT WITH DEWPOINTS IN THE UPPER 50S AND LOWER 60S. ISOLATED SHOWERS AND THUNDERSTORMS HAD BEEN DRIFTING NORTHWARD OVER CENTRAL AND NORTHERN IL SINCE SUNRISE AND MOST OF THESE HAVE BEEN FROM I-57 WEST. PARTLY SUNNY SKIES OVER MUCH OF IL WITH MORE WIDESPREAD LOWER CLOUDS OVER IA AND CENTRAL AND NW MO. EXPECT CONVECTION TO DEVELOP MORE DURING THE AFTERNOON OVER CENTRAL IL WITH FRONTAL BOUNDARY MOVING VERY LITTLE REST OF TODAY AS SURFACE AND UPPER LEVEL LOW OVER THE LOWER MS VALLEY LIFTS NORTHWARD INTO TONIGHT. 07 && .AVIATION... ISSUED 1255 PM CDT THU MAY 2 2013 ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON WILL SEE SHOWERS BECOME MORE WIDSPREAD DURING THIS EVENING AND CONTINUE INTO FRIDAY. A COLD FRONT JUST EAST OF I-55 WILL REMAIN NEARLY STATIONARY THIS AFTERNOON...THEN SLOWLY PUSH EASTWARD INTO EASTERN IL TONIGHT. STRONG UPPER LEVEL TROF OVER THE GREAT PLAINS WILL DEVELOP A DEEPENING CUTOFF LOW OF 557 DM AT 500 MB OVER CENTRAL KS BY MIDNIGHT TONIGHT AND THEN 549 DM AT 500 MB NEAR TULSA IN NE OK BY 18Z/1 PM FRI. MEANWHILE A 1012 MB SURFACE LOW DEVELOPS AND LIFT UP ALONG THE WESTERN KY/TN BORDER BY 18Z/1 PM FRI. INCREASING LIFT AND DEEPER GULF MOISTURE TO ADVECT INTO CENTRAL IL TONIGHT INTO FRI AND DEVELOP MORE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. NNE WINDS 5-10 KTS TO DEVELOP THOUGH LATER AT CMI WHICH CURRENLY HAS SSE WINDS AHEAD OF COLD FRONT. WINDS TO GRADUALLY TURN ESE DURING OVERNIGHT INTO FRIDAY MORNING AND INCREASE TO 10-15 KTS. 07 && .PREV DISCUSSION... ISSUED 326 AM CDT THU MAY 2 2013 DEEP UPPER LEVEL TROF OVER THE PLAINS THIS MORNING...WITH A COLD FRONT ADVANCING INTO THE MIDWEST AHEAD OF UPPER SYSTEM. QUIET WEATHER IN THE EARLY MORNING HOURS WILL SLOWLY CHANGE OVER TO RAIN SHOWERS FROM WEST TO EAST...CURRENTLY APPROACHING THE MISS RIVER VALLEY. CONCERNS THROUGH THE MED RANGE OF THE FORECAST REVOLVE SOLELY AROUND THE UPPER TROF AND THE CLOSED LOW THAT EVENTUALLY SEPARATES AND MOVES EWD JUST SOUTH OF THE OHIO RIVER VALLEY. MAJOR ISSUE ASSOCIATED WITH THIS STORM WILL BE THE POTENTIAL FOR HEAVY RAINS...OVER A PERIOD OF A COUPLE DAYS GOING INTO THE WEEKEND. MODELS COMING TOGETHER WITH A SLOW AND MORE SOUTHERLY PROGRESSION OF THE SYSTEM OVERALL...WITH PLENTY OF QPF IN THE MISS AND IL RIVER VALLEYS. SHORT TERM...TODAY AND TOMORROW... COLD FRONT APPROACHING THE REGION AND PRECIP ALONG AND BEHIND IT EXPECTED TO CONTINUE AS MOISTURE STREAMS INTO THE ERN HALF OF THE US IN CONJUNCTION TO DEVELOPING LOW PRESSURE SYSTEM OVER CENTRAL MO FOR THE NEXT COUPLE OF DAYS. PRECIP CHANCES CONTINUE THROUGH TODAY AND TOMORROW ALONG THE BOUNDARY AND AT THE DEVELOPING CENTER. DEEP LAYER MOISTURE PUSHING INTO THE REGION WITH AN ASSIST FROM THE LOW CENTERED OVER THE MISS DELTA THIS MORNING...RESULTING IN A NEARLY SATURATED COLUMN BY THIS EVENING. WITH THE INCREASING AVAILABLE MOISTURE AND THE LIFT BECOMING MORE ENHANCED BY DEVELOPING LOW CENTER OVER THE SWRN BORDER OF THE STATE INTO TOMORROW...THE HEAVIEST QPF OF THE PD EXPECTED ALONG THE MISS RIVER VALLEY TOMORROW MORNING AND EVENING...INTO SATURDAY MORNING. LONG TERM...SATURDAY THROUGH WEDNESDAY... CUT OFF UPPER LOW OVER SRN MO/NRN AR RESULTING IN A NEARLY STATIONARY SFC LOW...IF NOT MILDLY RETROGRADING. LACK OF SIGNIF FLOW ALOFT KEEPS MIDWEST IN CLOUDS AND RAIN THROUGH THE WEEKEND. PRETTY WET SATURDAY EXPECTED AS OPEN MOISTURE CONTINUES TO STREAM INTO THE MIDDLE OF THE CONUS FROM THE GULF COAST. SOME DISCREPANCIES IN THE FORECAST MODELS ON THE OTHER SIDE OF SATURDAY WITH REGARDS TO THE LOCATION/INTENSITY OF ANY POSSIBLE DRY SLOT FEATURE...THE TIMING OF THE EXISTING SHOWERS...AND THE EVENTUAL EXIT OF THE SYSTEM IN A SIGNIFICANT LACK OF FLOW ALOFT. MAJOR CONCERN FOR EXTENDED PD OF RAINFALL OVER VERY SATURATED GROUND IN WESTERN IL ALONG THE MISS RIVER VALLEY AND THE ILLINOIS RIVER VALLEY. FAR ENOUGH OUT IN TIME...AND ENOUGH UNCERTAINTY WITH EXACT LOCATION OF THE HIGHEST QPF...WILLING TO MAINTAIN ESF AND FOREGO FLOOD WATCHES AT THIS TIME. A CLOSER LOOK WILL NEED TO BE MADE WITH QPF AND FFG HOWEVER... PARTICULARLY ONCE RAIN ON THURSDAY PRIMES THE AREA FOR THE HEAVIEST RAINFALL ON FRIDAY AND INTO SATURDAY. DEEP LOW MOVING INTO THE PAC COAST ON SUN NIGHT PROVIDING A KICKER. APPROACHING LOW IS VERY BROAD AND RELATIVELY WEAK. CONCERN THAT EXIT OF LOW MAY STILL BE A BIT QUICK...THOUGH MODELS ARE HAVING A VERY HARD TIME FINESSING THE ATMOSPHERE IN ITS WAKE. AS A RESULT...FORECAST A BIT ON THE WET SIDE WITH CHANCE POPS. BY TUES/WED...FORECAST DRIES OUT ENOUGH TO BRING TEMPS BACK AROUND TO THE LOWER 70S FOR HIGHS. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 2, 10:33 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1033 AM CDT THU MAY 2 2013 ILZ027>031-036-037-040>042-047>052-031100- CASS-CHRISTIAN-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1033 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH MONDAY WILL RANGE FROM 2 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY AREA CREEKS AND STREAMS. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER THROUGH THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ038-043>046-053>057-061-062-066-067-071-072-031100- CHAMPAIGN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-EFFINGHAM- JASPER-MACON-MCLEAN-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION- 1033 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH MONDAY WILL RANGE FROM 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY AREA CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ063-068-073-031100- CLARK-CRAWFORD-LAWRENCE- 1033 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH MONDAY WILL RANGE FROM 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY AREA CREEKS AND STREAMS. FLOODING WILL CONTINUE ALONG THE WABASH RIVER AND ALONG THE EMBARRAS RIVER NEAR LAWRENCEVILLE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. 07
In the hours before
Special weather statement, May 2, 1:08 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 108 PM CDT THU MAY 2 2013 ILZ038-043>045-054-055-022015- MCLEAN-DE WITT-PIATT-CHAMPAIGN-MOULTRIE-DOUGLAS- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA 108 PM CDT THU MAY 2 2013 ...FUNNEL CLOUDS SIGHTED OVER CHAMPAIGN COUNTY ILLINOIS EARLY THIS AFTERNOON... A FEW FUNNEL CLOUDS WERE OBSERVED AROUND 1 PM ALONG I-74 BETWEEN MAHOMET AND CHAMPAIGN. ATMOSPHERIC CONDITIONS EXIST THIS AFTERNOON ACROSS PARTS OF EAST CENTRAL ILLINOIS THAT FAVOR THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON A PRE-EXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES. THE BEST CHANCE OF FUNNEL CLOUDS INTO MID AFTERNOON WILL BE EAST OF HIGHWAY 51 AND AS FAR EAST AS I-57. LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION. IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES THE GROUND. 07
Special weather statement, May 2, 1:18 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 118 PM CDT THU MAY 2 2013 ILZ046-056-057-022100- VERMILION-COLES-EDGAR- INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON 118 PM CDT THU MAY 2 2013 ...FUNNEL CLOUDS SIGHTED OVER EAST CENTRAL ILLINOIS... A COUPLE FUNNEL CLOUDS WERE SIGHTED ALONG I-74 BETWEEN MAHOMET AND CHAMPAIGN AROUND 1 PM IN NORTHWEST CHAMPAIGN COUNTY. MORE FUNNEL CLOUDS COULD DEVELOP OVER PARTS OF VERMILION...EDGAR AND COLES COUNTIES DURING THIS AFTERNOON. ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS EAST CENTRAL ILLINOIS THAT FAVOR THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON A PRE- EXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES. LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION. IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES THE GROUND. 07
Special weather statement, May 2, 2:01 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 201 PM CDT THU MAY 2 2013 ILZ038-043>045-053>055-022200- MCLEAN-DE WITT-PIATT-CHAMPAIGN-MACON-MOULTRIE-DOUGLAS- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DECATUR 201 PM CDT THU MAY 2 2013 ...FUNNEL CLOUDS SIGHTED OVER CHAMPAIN COUNTY ILLINOIS... A SPOTTER OBSERVER FUNNEL CLOUDS NEAR THE WILLIARD AIRPORT IN SAVOY ON THE SOUTHWEST SIDE OF CHAMPAIGN AT 155 PM AND DRIFTING NORTHWARD. MORE FUNNEL CLOUDS COULD DEVELOP EAST OF HIGHWAY 51 AND NORTH OF I-70 THE NEXT FEW HOURS DURING THIS AFTERNOON...ESPECIALLY OVER PIATT... CHAMPAIGN AND EASTERN MCLEAN COUNTIES. ATMOSPHERIC CONDITIONS EXIST THIS AFTERNOON ACROSS EAST CENTRAL ILLINOIS THAT FAVOR THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON A PRE- EXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES. LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION. IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES THE GROUND. 07
Local storm report, May 2, 2:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND GST 3 NE BEMENT 39.95N 88.53W
05/02/2013 M58 MPH PIATT IL TRAINED SPOTTER
ALSO REPORTED INTENSE LIGHTNING AND PEA SIZED HAIL
&&
MILLERLocal storm report, May 2, 2:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FUNNEL CLOUD 1 W TOLONO 39.99N 88.28W
05/02/2013 CHAMPAIGN IL TRAINED SPOTTER
&&
MILLERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:07 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Piatt | 23 min |
| May 2, 3:41 PM CDT | Special Weather Statement | ILX | Coles | 34 min |
| May 2, 4:23 PM CDT | Flash Flood Warning | ILX | Coles | 3 hr |
| May 2, 5:50 PM CDT | Flash Flood Warning | ILX | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.